This forum is for questions and support regarding ovarian cancer issues, such as: Biopsy, Chemotherapy, Clinical Trials, Genetics, Hysterectomy, Immunotherapy, Ovarian Cancer Types, Radiation Therapy, Risk Factors, Screening, Staging, Surgery.
After 13 months of chemo, my bone marrow shutdown and I needed platelet transfusions every week to 10 days. Diagnosed with stage 3 ovarian cancer 12/05. Platelets got as low as six thousand. Now after nine months it appears bone marrow is again making platelets as my last count was 209,000. Week before it was 115,000. Is it possible I could once again get some chemo to slow the grown of my tumor. My last ca 125 was 3416. Other than some digestive problems and hard to move bowels I am feeling very well. Would like to see if this cancer could be slowed with additional chemo. Would this be possible with my history of platelet problems.
You can receive more chemotherapy. It will be important for your doctor to be very careful with drug choices. It will also be necessary to consider some creative dose schedules of drugs.
All chemotherapy impacts the bone marrow to some degree. Certain drugs are known to drop the platelet counts more than others. For instance at standard doses these drugs can cause severe drops in the platelets:
However, you should consider low doses of certain chemotherapy drugs given more frequently such as:
cisplatin, taxol, doxil
even oral cytoxan which can lower platelet counts can be given safely.
example 50 mg orally per day
additionally if it is available at your hospital, combining chemo with a biologic agent may be reasonable. This is experimental at this time:
example: oral cytoxan with avastin
or low does weekly taxol with avastin
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.